Comptes Rendus
Équations aux dérivées partielles
Existence et propriétés qualitatives de fronts coniques bistables en dimension 2 d'espace
[Existence and qualitative properties of bistable conical fronts in two space dimensions.]
Comptes Rendus. Mathématique, Volume 339 (2004) no. 10, pp. 699-704.

Conical-shaped travelling wave solutions of a bistable reaction–diffusion equations posed in the plane are shown to exist. The velocity of the wave solutions is strictly larger than the planar wave velocity, and their level sets are asymptotic to lines whose angle is computed in terms of their velocity. Qualitative properties, such as monotonicity, symmetry, and exponential convergence of the slopes of the level lines, are given.

On donne dans cette note des résultats d'existence d'ondes progressives à lignes de niveaux coniques pour une équation de réaction–diffusion à non-linéarité bistable. Les solutions trouvées ici ont une vitesse plus grande que l'onde monodimensionnelle. Leurs lignes de niveaux sont asymptotes à des droites, dont l'angle avec la verticale se calcule en fonction de la vitesse des ondes. Des propriétés qualitatives : monotonie, symétrie, convergence exponentielle des pentes des lignes de niveau, sont discutées.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.09.020
François Hamel 1; Régis Monneau 2; Jean-Michel Roquejoffre 3

1 UMR CNRS 6632 (LATP), université Aix-Marseille III, avenue Escadrille-Normandie-Niemen, 13397 Marseille cedex 20, France
2 CERMICS-ENPC, 6–8, avenue B. Pascal, cité Descartes, 77455 Marne-La-Vallée cedex 2, France
3 UMR CNRS 5640 (MIP) et IUF, université Paul Sabatier, 118, route de Narbone, 31062 Toulouse cedex 4, France
@article{CRMATH_2004__339_10_699_0,
     author = {Fran\c{c}ois Hamel and R\'egis Monneau and Jean-Michel Roquejoffre},
     title = {Existence et propri\'et\'es qualitatives de fronts coniques bistables en dimension 2 d'espace},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {699--704},
     publisher = {Elsevier},
     volume = {339},
     number = {10},
     year = {2004},
     doi = {10.1016/j.crma.2004.09.020},
     language = {fr},
}
TY  - JOUR
AU  - François Hamel
AU  - Régis Monneau
AU  - Jean-Michel Roquejoffre
TI  - Existence et propriétés qualitatives de fronts coniques bistables en dimension 2 d'espace
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 699
EP  - 704
VL  - 339
IS  - 10
PB  - Elsevier
DO  - 10.1016/j.crma.2004.09.020
LA  - fr
ID  - CRMATH_2004__339_10_699_0
ER  - 
%0 Journal Article
%A François Hamel
%A Régis Monneau
%A Jean-Michel Roquejoffre
%T Existence et propriétés qualitatives de fronts coniques bistables en dimension 2 d'espace
%J Comptes Rendus. Mathématique
%D 2004
%P 699-704
%V 339
%N 10
%I Elsevier
%R 10.1016/j.crma.2004.09.020
%G fr
%F CRMATH_2004__339_10_699_0
François Hamel; Régis Monneau; Jean-Michel Roquejoffre. Existence et propriétés qualitatives de fronts coniques bistables en dimension 2 d'espace. Comptes Rendus. Mathématique, Volume 339 (2004) no. 10, pp. 699-704. doi : 10.1016/j.crma.2004.09.020. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.09.020/

[1] L. Ambrosio; X. Cabré Entire solutions of semilinear elliptic equations in R3 and a conjecture of De Giorgi, J. Amer. Math. Soc., Volume 13 (2000), pp. 725-739

[2] H. Berestycki; L. Nirenberg Travelling fronts in cylinders, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 9 (1992), pp. 497-572

[3] H. Berestycki; L.A. Caffarelli; L. Nirenberg Further qualitative properties for elliptic equations in unbounded domains, Dedicated to Ennio De Giorgi, Ann. Scuola Norm. Sup. Pisa Cl. Sci., Volume 25 (1998) no. 4, pp. 69-94

[4] G. Barles; H.M. Soner; P.E. Souganidis Front propagation and phase field theory, SIAM J. Control Optim., Volume 31 (1993), pp. 439-469

[5] L.C. Evans; J. Spruck Motion of level sets by mean curvature I, J. Differential Geom., Volume 33 (1991), pp. 635-681 (II Trans. Amer. Math. Soc., 330, 1992, pp. 321-332 III J. Geom. Anal., 2, 1992, pp. 121-150)

[6] P.C. Fife Dynamics of Internal Layers and Diffusive Interfaces, CBMS-NSF Reg. Conf. Ser. in Appl. Math., vol. 53, 1988

[7] N. Ghoussoub; C. Gui On De Giorgi's conjecture in dimensions 4 and 5, Ann. of Math., Volume 157 (2003), pp. 313-334

[8] F. Hamel; R. Monneau Solutions of semilinear elliptic equations in RN with conical-shaped level sets, Comm. Partial Differential Equations, Volume 25 (2000), pp. 769-819

[9] F. Hamel; R. Monneau Existence and uniqueness for a free boundary problem arising in combustion theory, Interfaces Free Bound., Volume 4 (2002), pp. 167-210

[10] F. Hamel; R. Monneau; J.-M. Roquejoffre Stability of travelling waves in a model for conical flames in two space dimensions, Ann. Sci. ENS, Volume 37 (2004), pp. 469-506

[11] F. Hamel, R. Monneau, J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Disc. Cont. Dyn. Systems, in press

[12] M. Haragus, A. Scheel, Corner defects in almost planar interface propagation, preprint

[13] A. Mielke Reduction of quasilinear elliptic equations in cylindrical domains with applications, Math. Methods Appl. Sci., Volume 10 (1988), pp. 51-66

[14] O. Savin, Phase transitions: regularity of flat level sets, preprint

Cited by Sources:

Comments - Policy


Articles of potential interest

Fronts and invasions in general domains

Henri Berestycki; François Hamel

C. R. Math (2006)


Dynamique en grand temps pour une classe d'équations de type KPP en milieu périodique

Michaël Bages; Patrick Martinez; Jean-Michel Roquejoffre

C. R. Math (2008)